MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS
Model Number 470171-15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations replicated/confirmed the customer reported complaint "unable to remove instrument arm from patient cart.¿ fa found the primary finding of dislodged conductor wire to be related to the customer reported complaint.The instrument was found to have a dislodged conductor wire inside the housing.The conductor wire was behind one of the release buttons which made it difficult to press.After attaching the conductor wire back to the electrical pin, the release buttons were functioning as normal.The root cause of this failure is attributed to a component failure.An additional finding not reported by the site was also identified.The instrument was found to have a broken bipolar yaw pulley.The broken piece is missing as a result of the breakage.The size of the missing piece is approximately 0.049¿ x 0.156¿.As a result of the broken yaw pulley, the grip cable crimp was dislodged.The root cause of broken instrument bipolar yaw pulley is typically attributed to mishandling/misuse, such as excess force applied to the distal end of the instrument.A review of the site's complaint history does not show any additional complaints related to this product or event.A review of the instrument log for the product associated with this event shows that the micro bipolar forceps instrument was last used on 20-dec-2021 on system sl0389.The instrument has a maximum of 10 uses.There were 9 uses remaining on the instrument.No image or video clip for the reported event was submitted for review.No additional complaints related to this event were identified in the site's complaint history.Based on the additional information obtained from failure analysis investigations, this complaint is being reported due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.
 
Event or Problem Description
It was reported that during a da vinci-assisted beating heart revascularization (single vessel) surgical procedure , the micro bipolar forceps instrument was unable to be removed from the patient side cart (psc).The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the micro bipolar forceps instrument was inspected prior to use and no visible damage was found.The customer confirmed that the missing material/damage described in failure analysis (fa) investigation occurred outside of a surgical procedure.There were no report of fragments falling.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The instrument was able to be removed by being pried off.The procedure was almost completed, and the surgeon utilized other instruments to complete the procedure.The site¿s instrument cleaning or sterilization methods has not changed recently.The customer is unsure if there are any images available of the procedure.

Brand Name
ENDOWRIST
Common Device Name
MICRO BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13648798
Report Number2955842-2022-10429
Device Sequence Number20326991
Product Code NAY
UDI-Device Identifier00886874112274
UDI-Public(01)00886874112274(10)N10180727
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470171-15
Device Catalogue Number470171
Device Lot NumberN10180727 0070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown